Alert archive / Montana / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Great Falls, MT

August 14, 201112 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 14, 2011, 9:26 PM MDT for 12 counties in Montana. It was in force for 24 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 14, 2011, 9:26 PM MDT (03:26 UTC)
Expired
Aug 15, 2011, 9:00 PM MDT
In force
24 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Phillips County, MT

The radar

The Great Falls radar (KTFX), 70 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 9:52 PM MDTHAIL 0.25Great Falls, MTTWO NWS EMPLOYEES REPORTED PEA-SIZED HAIL.
Aug 14, 9:52 PM MDTHAIL 0.5Great Falls, MTNWS RETIREE REPORTED HAIL UP TO 1 2 INCH. RAINING HARD.
Aug 15, 1:40 AM MDTTSTM WND GST 55West Yellowstone, MTWIND GUSTS OF 50 TO 55 MPH ESTIMATED BY THE PUBLIC IN THE TOWN OF WEST YELLOWSTONE. NO RAIN...HAIL...OR LIGHTNING REPORTED AT THE TIME.
Aug 15, 1:30 PM MDTHAIL 0.51 Wnw Belgrade, MTESTIMATED HAIL UP TO A HALF INCH IN DIAMETER.
Aug 15, 2:40 PM MDTHAIL 0.25Montana City, MTPEA SIZE HAIL FALLING IN THE MONTANA CITY AREA.
Aug 15, 3:58 PM MDTHAIL 0.25White Sulphur Springs, MT0.33 OF AN INCH OF RAIN FELL IN 45 MIN.
Aug 15, 4:00 PM MDTTSTM WND GST 4018 Ssw Forestgrove, MTPEA SIZE HAIL BEGAN AT 4 PM...AND LASTED FOR 10 MINUTES. WIND GUSTS ESTIMATED NEAR 40 MPH.
Aug 15, 4:00 PM MDTHAIL 0.2518 Ssw Forestgrove, MTPEA SIZE HAIL BEGAN AT 4 PM...AND LASTED FOR 10 MINUTES. WIND GUSTS ESTIMATED NEAR 40 MPH.
Aug 15, 6:45 PM MDTHAIL 0.252 Se Chinook, MTPEA SIZE HAIL FALLING SOUTH OF CHINOOK.
Aug 15, 8:45 PM MDTHAIL 0.254 W Bozeman, MTPEA SIZE HAIL FALLING WEST OF BOZEMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 3.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3913 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WWUS85 KTFX 150326
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 PM MDT SUN AUG 14 2011

MTZ113-115-117-151200-
/O.NEW.KTFX.FW.W.0001.110815T0326Z-110815T1200Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
926 PM MDT SUN AUG 14 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT MONDAY FOR DRY
THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
113...115 AND 117...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT UNTIL 6 AM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 113...115 AND 117.

* THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED
  THROUGH THE OVERNIGHT HOURS.

* OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH AS
  THE STORMS MOVE THROUGH.

* IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS
  COULD START FIRES EASILY TONIGHT...AS HUMIDITIES REMAIN LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
5 follow-up statements
121 
WWUS85 KTFX 151027
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
427 AM MDT MON AUG 15 2011

MTZ118-151800-
/O.EXB.KTFX.FW.W.0001.000000T0000Z-110815T1800Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
427 AM MDT MON AUG 15 2011

...RED FLAG WARNING IN EFFECT UNTIL NOON MDT TODAY FOR
DRY AND MOSTLY DRY THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR
FIRE WEATHER ZONE 118...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR DRY AND MOSTLY DRY THUNDERSTORMS AFTER AN EXTENDED
DRYSPELL...WHICH IS IN EFFECT UNTIL NOON MDT TODAY.

* AFFECTED AREA...FIRE WEATHER ZONE 118.

* THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED 
  THROUGH THIS MORNING. 

* OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH 
  AS THE STORMS MOVE THROUGH. 

* IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS
  COULD START FIRES EASILY THROUGH THIS MORNING...AS HUMIDITIES
  REMAIN LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ113-115-117-151800-
/O.EXT.KTFX.FW.W.0001.000000T0000Z-110815T1800Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
427 AM MDT MON AUG 15 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL NOON MDT TODAY FOR
THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR FIRE WEATHER ZONES
113...115 AND 117...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON MDT TODAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 113...115 AND 117.

* THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED 
  THROUGH THE OVERNIGHT HOURS. 

* OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH 
  AS THE STORMS MOVE THROUGH. 

* IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS
  COULD START FIRES EASILY THROUGH THIS MORNING...AS HUMIDITIES
  REMAIN LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
741 
WWUS85 KTFX 151759
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1159 AM MDT MON AUG 15 2011

MTZ113-115-117-118-160200-
/O.EXT.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1159 AM MDT MON AUG 15 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR FIRE WEATHER ZONES
113...115...117 AND 118...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118.

* THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED TO
  DEVELOP LATE THIS AFTERNOON AND EARLY EVENING.

* OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH 
  AS THE STORMS MOVE THROUGH. 

* IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS
  COULD START FIRES EASILY THROUGH THIS THIS EVENING...AS
  HUMIDITIES REMAIN LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
587 
WWUS85 KTFX 151804
RFWTFX

URGENT - FIRE WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1202 PM MDT MON AUG 15 2011

MTZ113-115-117-118-160230-
/O.EXT.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1202 PM MDT MON AUG 15 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AFTER AN EXTENDED DRYSPELL FOR FIRE WEATHER ZONES
113...115...117 AND 118...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118.

* THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED TO
  DEVELOP LATE THIS AFTERNOON AND EARLY EVENING.

* OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH 
  AS THE STORMS MOVE THROUGH. 

* IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS
  COULD START FIRES EASILY THROUGH THIS THIS EVENING...AS
  HUMIDITIES REMAIN LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
712 
WWUS85 KTFX 152027
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
227 PM MDT MON AUG 15 2011

MTZ113-115-117-118-160300-
/O.CON.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
227 PM MDT MON AUG 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 113...115...117 AND 118...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 113...115...117 AND 118.

* THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED TO
  AFFECT PORTIONS OF THE REGION FROM THIS AFTERNOON THROUGH EARLY
  EVENING.

* OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 50 MPH 
  AS THE STORMS MOVE THROUGH. 

* IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS 
  COULD START FIRES EASILY THROUGH THIS THIS EVENING...AS 
  HUMIDITIES REMAIN LOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
621 
WWUS85 KTFX 160253
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 PM MDT MON AUG 15 2011

MTZ113-115-117-118-160400-
/O.EXP.KTFX.FW.W.0001.000000T0000Z-110816T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
853 PM MDT MON AUG 15 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR DRY
THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
113...115...117 AND 118...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

INCREASING HUMIDITIES...COMBINED WITH ACCUMULATING RAINFALL WILL
ALLOW THE RED FLAG WARNING TO EXPIRE AT 9 PM.

$$

HTTP://WEATHER.GOV/GREATFALLS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 9:15 PM MDT, 11 minutes earlier.

Area forecast discussion, Aug 14, 9:15 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
915 PM MDT SUN AUG 14 2011

.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEASTWARD THROUGH
THE HELENA VALLEY AND INTO CENTRAL MONTANA MONTANA AT 9 PM. MOST
STORMS ARE PRODUCING LITTLE RAINFALL AND GUSTY WINDS...BUT SMALL
HAIL IS ALSO POSSIBLE. THE STORMS ARE ALSO PRODUCING A BIT MORE
LIGHTNING THEN I WOULD LIKE TO SEE WITH THE LITTLE
RAINFALL...CALLED ALL FIRE DISPATCHES AND WE WILL HOLD OFF ON A
RED FLAG WARNING FOR TONIGHT FOR NOW...BUT WILL CONTINUE TO
MONITOR IT CLOSELY. OVERNIGHT LOWS LOOK ON TRACK...AS DOES THE
REST OF THE FORECAST. BRUSDA

&&

.AVIATION...
UPDATED 2350Z.
VFR CONDITIONS EXPECTED ACROSS THE REGION NEXT 24 HRS. HIGH PRESSURE
RIDGE CENTERED OVER ERN MT. WEAK DISTURBANCES AND ASSOCIATED
MOISTURE MOVING ALONG WEST SIDE OF RIDGE WILL TO BRING INCREASING
MID-LEVEL CLOUD COVER AND CHANCE OF ISOLATED SHOWERS AND
THUNDERSTORMS GENERALLY 06Z TO 14Z. ANOTHER DISTURBANCE TO GENERATE
MORE ISOLATED SHOWERS AND THUNDERSTORMS AFTER 20Z.

&&

.FIRE WEATHER...
ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING WITH FAST STORM
MOTION AND WARM/DRY LOWER LEVELS IN THE ATMOSPHERE CREATING
FAVORABLE CONDITIONS FOR GUSTY DOWNDRAFT WINDS WITH PRECIPITATION
AMOUNTS OF A TRACE TO FEW HUNDREDTHS OF AN INCH UNDER ANY CELLS
THAT DEVELOP. MOISTURE DOES INCREASE SOME AFTER MIDNIGHT AND
EXPECT SHOWERS TO BECOME MORE WIDESPREAD OVER WESTERN AND NORTHERN
DISTRICTS LATER TONIGHT. SLIGHTLY COOLER BUT BREEZY TO WINDY
CONDITIONS ARE EXPECTED MONDAY. HOENISCH

&&

.PREV DISCUSSION...
/ISSUED 550 PM MDT SUN AUG 14 2011/

TONIGHT THROUGH TUESDAY...AN UPPER LEVEL TROUGH ALONG THE BC/PAC
NW COAST WILL CONTINUE TO PUSH INLAND TONIGHT AND
TOMORROW...CROSSING THE NORTHERN ROCKIES AND MT MONDAY NIGHT. A
WEAK MID LEVEL DISTURBANCE IN SW FLOW ALOFT AND UPPER LEVEL JET AHEAD
OF THE TROUGH WILL LIFT NE INTO THE AREA TONIGHT AND EXPECT A FEW
THUNDERSTORMS TO DEVELOP AND MOVE NE INTO THE AREA THIS EVENING.
LOWER LEVELS WILL INITIALLY BE VERY WARM AND DRY THIS
EVENING...PRODUCING FAVORABLE CONDITIONS FOR GUSTY WINDS WITH ANY
CELLS THAT DEVELOP. LATER TONIGHT...MODELS DEPICT A SW TO NE
CORRIDOR OF SHOWER ACTIVITY GENERALLY ALONG AND NORTH OF A LINE
FROM HELENA TO GREAT FALLS TO HAVRE AND THIS IS REASONABLE GIVEN
UPPER LEVEL JET DYNAMICS AND COOLING AT MID LEVELS MOVING INTO
WESTERN MT AHEAD OF THE TROUGH. COOLING ALOFT WILL CONTINUE
THROUGH MONDAY AND MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES
INTO THE NORTHERN ROCKIES WITH INSTABILITY AGAIN BRINGING THE
CHANCE FOR AFTERNOON AND EVENING CONVECTION...THIS TIME MORE
FOCUSED ACROSS SW AND EASTERN ZONES. HIGH PRESSURE BUILDS IN
BEHIND THE TROUGH ON TUESDAY FOR DRY CONDITIONS. TEMPERATURES WILL
BE CLOSER TO SEASONAL AVERAGES MONDAY AND ABOUT 5 DEGREES BELOW
AVERAGE ON TUESDAY. HOENISCH

TUESDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS SEEM TO
HAVE COME INTO BETTER AGREEMENT TONIGHT WITH THE FORECAST SOLUTION
DURING THIS PERIOD. A MODERATE WESTERLY FLOW ALOFT IN THE WAKE OF
THE EXITING SHORTWAVE TROUGH WILL KEEP WINDS BREEZY AND WESTERLY AT
THE SURFACE TUESDAY EVENING. WEAK DISTURBANCES IN THE FLOW WILL ALSO
KEEP A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ALONG THE ROCKY
MOUNTAIN FRONT AND IN SOUTHWEST/CENTRAL MONTANA DURING THE EVENING.
FOR THE REMAINDER OF THE PERIOD...THE AREA WILL BE BETWEEN A BROAD
UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE SOUTHWESTERN CONUS AND A
BROAD UPPER LEVEL TROUGH OF LOW PRESSURE OVER SOUTHWEST CANADA. THE
RESULTING WEST-NORTHWESTERLY FLOW ALOFT WILL GENERALLY BE DRY AND
TEMPERATURES WILL MOSTLY BE NEAR NORMAL. HOWEVER...DISTURBANCES
MOVING ACROSS NORTH CENTRAL/CENTRAL MONTANA THURSDAY NIGHT AND AGAIN
FRIDAY AFTERNOON/NIGHT WILL BRING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. DISTURBANCES WILL ALSO MOVE ACROSS SOUTHWEST MONTANA
BEGINNING FRIDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND FOR A
SLIGHT CHANCE OF MOUNTAIN SHOWERS/THUNDERSTORMS MAINLY IN THE
AFTERNOON/EVENING HOURS. WINDS WILL ALSO BECOME BREEZY AND WESTERLY
AHEAD OF A WEAK CANADIAN COLD FRONT FRIDAY AFTERNOON AND
EVENING...WHILE TEMPERATURES ONLY COOL SLIGHTLY BEHIND THE FRONT ON
SATURDAY.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  57  82  49  79 /  40  20  30   0
CTB  52  74  44  75 /  20  20  20   0
HLN  55  81  51  81 /  20  20  30   0
BZN  49  84  45  80 /  20  20  30  10
WEY  40  75  33  71 /  10  20  20  20
DLN  50  80  44  77 /  20  20  20  10
HVR  55  85  49  78 /  20  40  20  10
LWT  54  80  50  74 /  30  30  50  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 4:19 AM MDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 AM MDT SUN AUG 14 2011

MTZ008>015-044>055-151030-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
419 AM MDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 14, 8:44 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
844 PM MDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     MARYSVILLE              46.75N 112.30W
08/14/2011  E40 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 40 MPH AS THE THUNDERSTORMS
            MOVED THROUGH.

&&

BRUSDA
Special weather statement, Aug 14, 8:57 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
857 PM MDT SUN AUG 14 2011

MTZ012-150345-
CASCADE MT-MEAGHER MT-
857 PM MDT SUN AUG 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTIES UNTIL
945 PM MDT...

AT 855 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
MODERATE THUNDERSTORM 13 MILES SOUTHEAST OF CASCADE...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE THUNDERSTORM INCLUDE
ULM...CASCADE...SAND COULEE AND GREAT FALLS.

HAIL UP TO A HALF INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND BRIEF
HEAVY RAINFALL ARE POSSIBLE FROM THIS STORM.

LAT...LON 4763 11117 4716 11088 4698 11155 4727 11185
TIME...MOT...LOC 0257Z 223DEG 23KT 4712 11155

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:57 PM MDTSpecial Weather StatementTFXCascade48 min
Aug 14, 9:52 PM MDTSpecial Weather StatementTFXCascade38 min
Aug 14, 10:24 PM MDTSpecial Weather StatementTFXJudith Basin51 min
Aug 14, 10:35 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Hill, Liberty, Pondera, Teton40 min
Aug 14, 10:36 PM MDTSpecial Weather StatementTFXChouteau39 min
Aug 14, 11:14 PM MDTSpecial Weather StatementTFXHill46 min
Aug 15, 1:41 AM MDTSpecial Weather StatementTFXMadison49 min
Aug 15, 1:32 PM MDTSpecial Weather StatementTFXGallatin43 min
Aug 15, 3:00 PM MDTSpecial Weather StatementTFXBroadwater45 min

Nearby

Red Flag Warnings in Montana, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.